MAUDE Adverse Event Report: SALTER LABS SALTER LABS; ADULT NASAL CANNULA WITH 7' 3-CHANNEL TUBE - 50/CS

SALTER LABS SALTER LABS; ADULT NASAL CANNULA WITH 7' 3-CHANNEL TUBE - 50/CS
Model Number 16SOFT-7-50
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Superficial (First Degree) Burn (2685)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Irritation/sores can be manifested by itching, redness, rash or in extreme cases, open sores.The salter respiratory care products are generally made from plastic/pvc, which has a good safety profile for irritation and sensitivity.A plastic product may cause irritation/sores for several reasons, including, the device has been contaminated with an external substance (e.G., mold release agent, lotions, medications) which cause irritation/sores, using device for too long (may become rough or bacterially contaminated), or individual patient-specific hypersensitivity.If the oxygen tubing is not changed out on a regular basis or as indicated on the packaging sores or irritations may result.As the patient developed burns this is reportable.
 
Event or Problem Description
Customer is allergic to cannula. cannula has burned customers face, eye brows, back of neck and ears.
 
Additional Manufacturer Narrative
Irritation/sores can be manifested by itching, redness, rash or in extreme cases, open sores.The salter respiratory care products are generally made from plastic/pvc, which has a good safety profile for irritation and sensitivity.A plastic product may cause irritation/sores for several reasons, including, the device has been contaminated with an external substance (e.G., mold release agent, lotions, medications) which cause irritation/sores, using device for too long (may become rough or bacterially contaminated), or individual patient-specific hypersensitivity.If the oxygen tubing is not changed out on a regular basis or as indicated on the packaging sores or irritations may result.As the patient developed burns this is reportable.A review of complaints submitted over the previous 24 months was conducted for product group: "9-o2 cannula" using the search terms "rash" (4), "irritation" (4), "allerg" (4) and out of that total only 3 of those complaints are related to use of the 16soft-7-50.This issue does not appear to be trending based on overall sales and an overall 12m cpm trend that is showing a downward trend.An inventory search was conducted and no inventory of this lot # remains in stock.Product has not been returned from the customer and the complaint is over 30 days old so the complaint could not be confirmed.Dhrs were reviewed for the component pieces used in this production.All records indicate the appropriate materials were used in prodcution and the in process and quality checks performed were completed and did not indicate non-conformances that would contribute to this complaint.Called the point of contact in the complaint and she stated she is allergic to a lot of things.I shared the material of construction in the cannula and that it is tested for irritation and sensitivity.The most likely root cause is patient hypersensitivity to the cannula material.Rma-20017a rev 2: r3 indicates that patient exposure to skin irritant is a extreme (7/10) severity and does not meet the threshold for carb review.
 
Event or Problem Description

Brand Name
SALTER LABS
Common Device Name
ADULT NASAL CANNULA WITH 7' 3-CHANNEL TUBE - 50/CS
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key14793376
Report Number3000219639-2022-00031
Device Sequence Number5195597
Product Code CAT
UDI-Device Identifier10607411915779
UDI-Public10607411915779
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number16SOFT-7-50
Device Catalogue Number16SOFT-7-50
Device Lot Number(10)220223J
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown